Diler RS, Yolga A, Avci A.
Fluoxetine-induced extrapyramidal symptoms in an adolescent:
a case report.
Swiss Med Wkly 2002;132:125126.

Short communication; Peer reviewed article

We present a 15-year-old girl with depression, an obsessive compulsive disorder and conduct disorder, who developed EPS (torticollis, bradykinesia and cogwheel rigidity) while on fluoxetine. No other cause of EPS was present. The patient responded well to benztropine but re-experienced EPS when benztropine was stopped. Fluoxetine and benztropine were used concomitantly for 21.2 months and the patient has been off medication for 2 months without EPS. This case report shows that EPS can and does occur in youth with SSRI. Clinicians should be aware of the SSRIs as a potential causative factor for EPS.

Department of Child and Adolescent Psychiatry, Cukurova University,
Faculty of Medicine, Adana, Turkey

Copyright 2002 EMH Swiss Medical Publishers Ltd.